Flood, Muscatine
- When
- July 11, 5:50 PM CST to July 14, 9:00 PM CST
- Where
- Muscatine forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.484, -91.113 (the zone’s center; the record gives no point)
Heavy rain between the 9th and 12th of the month pushed the Cedar River above flood stage near Conesville, IA. Minor flooding resulted with agricultural land being affected.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rain between the 9th and 12th of the month pushed the Cedar River above flood stage near Conesville, IA. Minor flooding resulted with agricultural land being affected.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 11, 3:17 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 417 PM CDT SUN JUL 11 2004 .SYNOPSIS... LARGE MCS COMPLEX MOVED ACROSS THE CWA TODAY...WITH SOME ISOLATED SEVERE REPORTS. ALL THIS ASSOCIATED WITH AN UPPER LEVEL VORT MAX TRANSITIONING ACROSS THE AREA...MOVING INTO SOME EXTREMELY JUICY... UNSTABLE AIR. THE EXTRA MOISTURE KEPT THE STORMS FROM GETTING TOO OUT OF HAND...WITH NO HAIL REPORTS...MAINLY LOTS OF VERY HEAVY RAIN AND A FEW WIND REPORTS. && .SHORT TERM...(TONIGHT AND MONDAY) BUSY WEATHER TODAY OUGHT TO GRADUALLY DIMINISH INTO THE EVENING HOURS...WITH THE MAIN VORT MAX FINALLY SHIFTING EAST OF THE AREA. THERE IS ANOTHER VORT MAX OVER EASTERN NEBRASKA...BUT THE CONVECTION ASSOCIATED WITH THIS WAVE SHOULD BEGIN PROPAGATING MORE SOUTHEAST...AS IMPLIED BY THE PRESSURE FALLS AHEAD OF IT AND THE HIGHER INSTABILITY LEVELS TO ITS EAST SOUTHEAST. HAVE KEPT CHANCES OF SHOWERS AND THUNDERSTORMS IN THROUGH MIDNIGHT...MAINLY SOUTH.... WHERE THIS WAVE MAY BE ABLE TO AFFECT THE AREA BEFORE IT GETS TOO FAR SOUTH. THE AIRMASS OVER THE CWA PROBABLY WILL NOT SUPPORT SIGNIFICANT CONVECTION AGAIN TONIGHT...ITS BEEN WELL WORKED OVER ...SO HAVE ALSO CANCELED WATCH THAT WAS TO BE IN EFFECT UNTIL 6 PM. DEWPOINTS DONT SCOUR OUT TONIGHT...AND WITH ALL THE RAIN...HAVE ADDED IN AREAS OF FOG FOR ALL OF THE CWA FOR AFTER MIDNIGHT. IT MAY GO DENSE AGAIN...BUT WILL LET LATER SHIFTS DECIDE ON ANY ADVISORYS AS THE CONDITIONS DEVELOP. MONDAY TO BE QUIET AGAIN. KEPT DEWPOINTS RELATIVELY HIGH...IT DOES NOT APPEAR THAT THEY WILL SCOUR OUT...SO IT WILL BE MUGGY AND HOT...ESPECIALLY ACROSS THE SOUTH. && .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH TUESDAY NIGHT...MONDAY NIGHT TO HAVE ONE MORE MCS FIRE UPSTREAM OF THE CWA...IN THE SW CORNER OF MN..FAR NE NEBRASKA...SE SOUTH DAKOTA...AND NW IOWA AREA. THIS MCS SHOULD ROLL TOWARDS THE AREA OVERNIGHT...AND MAY APPROACH THE CWA BY EARLY MORNING. SOME TIMING ISSUES STILL WITH THIS FEATURE. EITHER WAY... IT SHOULD ALSO AFFECT TUESDAY. BEST CHANCES LOOK TO BE ACROSS THE NORTHERN PORTIONS OF THE CWA. BY TUESDAY NIGHT WE DRY OUT AGAIN... WITH NORTHWEST FLOW. COULD BE A COOL NIGHT...BUT WITH THE CORN GOING ON PAST 6 FT ATTM...HIGH DEWPOINTS WILL HOLD MIN TEMPS IN THE 60S. WEDNESDAY THROUGH SUNDAY...THINGS STILL LOOK RATHER QUIET IN THE WEDNESDAY THROUGH EARLY SATURDAY TIME FRAME...WITH STRONG NORTHWEST FLOW ALOFT OVER THE AREA AND A SURFACE RIDGE GRADUALLY TRANSLATING SOUTHEAST ACROSS THE AREA. HAVE GONE WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES ACROSS THE BOARD WITH THE NORTHWEST FLOW... THOUGH THURSDAY COULD BE QUITE SUNNY. SATURDAY AND SUNDAY THINGS BEGIN TO LOOK INTERESTING AGAIN...WITH SOME SORT OF WAVE TOPPING THE UPPER LEVEL RIDGE TO THE WEST...AND A SURFACE LOW DEVELOPING OVER THE HIGH PLAINS. A WEAK WARM FRONT DEVELOPS SOMEWHERE ACROSS THE UPPER MIDWEST...AND EXPECT THAT ANYWHERE NEAR IT WILL HAVE A CHANCE OF SHOWERS AND STORMS. MODELS HAVE BEEN A BIT CHANGEABLE AND HAVE LITTLE AGREEMENT BETWEEN DIFFERENT MODELS FOR THIS TIME RANGE...SO HAVE NOT CHANGED VERY MUCH FOR THESE PERIODS FROM PREVIOUS FORECAST. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 530 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG THIS MORNING...GENERALLY WEST OF A LINE FROM CEDAR RAPIDS TO BURLINGTON...WILL BEGIN TO LIFT BY 9 AM. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA...FROM WEST TO EAST...TODAY AND EARLY THIS EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH SMALL HAIL AND WINDS GUSTING TO 40 MPH ARE POSSIBLE. RAINFALL AMOUNTS WILL GENERALLY BE A HALF INCH OR LESS...WITH ISOLATED AMOUNTS OF UP TO AN INCH POSSIBLE. DENSE FOG WILL BE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY NIGHT. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE MONDAY NIGHT WITH SOME STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT FOR HEAVY RAIN. AT THIS TIME...IT APPEARS THAT THE GREATEST RISK FOR HEAVY RAIN WILL BE NORTH OF INTERSTATE 80...WHERE RAINFALL AMOUNTS AS HIGH AS 2 INCHES MAY RESULT IN LOCALIZED MINOR FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND THEN AGAIN SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. REA/DLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
146 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND DMG MEMPHIS 40.46N 92.17W
07/11/2004 SCOTLAND MO LAW ENFORCEMENT
A COUPLE OF TREES DOWN WHICH TOOK DOWN SOME POWER LINES
IN TOWN.
0140 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
07/11/2004 JEFFERSON IA TRAINED SPOTTER
TWO TO THREE INCH LIMBS DOWN ON SOUTHWEST SIDE OF TOWN.
&&
LESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 426 PM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112300- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 426 PM CDT SUN JUL 11 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 602 CANCELED... THE STRONG TO SEVERE THUNDERSTORMS THAT MOVED THROUGH THE AREA DURING THE DAY TODAY HAVE SHIFTED EAST OF THE AREA...AND NO LONGER POSES A THREAT. THE WATCH HAS BEEN REMOVED FROM THE FOLLOWING COUNTIES... IN IOWA... BENTON CEDAR CLINTON IOWA JACKSON JOHNSON JONES LINN MUSCATINE SCOTT VAN BUREN WASHINGTON BUCHANAN DELAWARE DUBUQUE DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN ILLINOIS... BUREAU PUTNAM CARROLL HENRY JO DAVIESS WHITESIDE MERCER ROCK ISLAND STEPHENSON HANCOCK HENDERSON MCDONOUGH WARREN IN MISSOURI... CLARK SCOTLAND LE
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418409, 5418410.